Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

July 2, 2012Troup County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 2, 2012, 7:36 AM EDT for Troup County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2012, 7:36 AM EDT (11:36 UTC)
Expired
Jul 2, 2012, 8:15 AM EDT
In force
39 min
Issued by
NWS Atlanta, GA

County Troup County, GA

The radar

The Atlanta radar (KFFC), 60 km from the middle of the area, began a volume at 11:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 11.6 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2012-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1719 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2012-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1719 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
2371 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

070 
WWUS82 KFFC 021136
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
736 AM EDT MON JUL 2 2012

GAZ066-078-021215-
736 AM EDT MON JUL 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN TROUP AND HARRIS COUNTIES UNTIL 815 AM EDT...

AT 732 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CANNONVILLE...MOVING EAST AT 10 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS TROUP AND
HARRIS COUNTIES THROUGH 815 AM EDT. SOME LOCATIONS IN THE PATH OF THE
STORM INCLUDE LONG CANE...ABBOTTSFORD...PIEDMONT HEIGHTS...
CANNONVILLE...LAGRANGE...SMITHS CROSSROAD...WHITESVILLE-PINE LAKE...
BAUGHS CROSSROADS...JONES CROSSROADS...BIG SPRINGS AND MOUNTVILLE.

&&

LAT...LON 3305 8486 3289 8486 3274 8493 3289 8519
      3312 8523
TIME...MOT...LOC 1136Z 290DEG 9KT 3300 8511

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 2, 4:32 AM EDT, 3 hours 4 minutes earlier.

Area forecast discussion, Jul 2, 4:32 AM EDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
432 AM EDT MON JUL 2 2012

.SHORT TERM /TODAY THROUGH TUESDAY/...
HAVE SEEN AN OVERALL WEAKENING TREND BUT CONVECTION HAS SURE BEEN
SLOW TO DIMINISH OVERNIGHT. IN FACT HAVE EVEN SEEN A FEW STORMS
JUST DEVELOPING IN EASTERN AL. GIVEN OVERALL TRENDS...THINK
STORMS WILL CONTINUE THROUGH SUNRISE AND THEN DIMINISH. STORMS
SHOULD GET STARTED AGAIN LATE IN THE AFTERNOON AND CONTINUE INTO
TONIGHT. TO DRIVE STORMS TODAY...SFC TROUGH IS ACROSS CENTRAL
GEORGIA AND MULTIPLE VORT MAXIMUMS ARE PROGGED IN THE FLOW TODAY
AND TONIGHT. SPC 3HR CALIBRATED SEVERE THUNDERSTORM GUIDANCE SHOWS
HIGHEST VALUES ACROSS CENTRAL GEORGIA. STUCK CLOSELY TO THIS AND
ADVERTISED BEST POPS ACROSS EAST AND CENTRAL GEORGIA. SIMILAR
SITUATION TO YESTERDAY AS OUR CAPE IS VERY HIGH...PARTICULARLY
ACROSS CENTRAL GEORGIA...BUT NEAR ZERO SHEAR. EXPECT TO SEE SOME
SEVERE STORMS AGAIN TODAY WITH BEST CHANCES LATE IN THE DAY. WITH
UPPER RIDGE WEAKENING MORE INTO TUESDAY AND ADDITIONAL SHORTWAVES
IN THE FLOW...WILL CONTINUE THE TREND OF HIGHER THAN SEASONAL
POPS...WITH SEVERE AGAIN A POSSIBILITY.

WITH UPPER RIDGE SLIDING SOUTHWARD AND 850MB TEMPS COOLING ABOUT A
DEGREE THINK MAX TEMPS SHOULD BE A LITTLE COOLER TODAY...BUT STILL
MOSTLY IN THE 100S. WENT ON THE WARM SIDE OF GUIDANCE SO LEANED
TOWARD THE MAV. COMPLICATING FACTOR TODAY WILL BE PRECIP AND JUST
HOW MUCH IT WILL AFFECT TEMPS. YESTERDAY WE WERE ABLE TO REACH OUR
HIGHS BEFORE PRECIP REALLY AFFECTED TEMPS BUT TODAY WE ARE
STARTING WITH TSRA ALREADY ACROSS SOME AREAS. WOULDNT BE SURPRISED
IF SOME PLACES DID NOT REACH THE ADVERTISED MAX TEMP TODAY.

11

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
LONG TERM PERIOD WILL FEATURE STRONG MID AND UPPER LEVEL HIGH
WEAKENING SIGNIFICANTLY AND MORE IMPORTANTLY SINKING SOUTH OVER THE
GULF COAST. BY WEDNESDAY...THIS WILL LEAVE OUR AREA FIRMLY
ENTRENCHED IN WEST TO NORTHWEST FLOW ALOFT...VERY CONDUCIVE FOR
SHORT WAVE INTRUSIONS. SEVERAL OF THESE SHORT WAVES LOOK TO BE ON
TAP AND VERY DIFFICULT TO TIME BUT MOST SIGNIFICANT APPEAR TO BE
WED AFTERNOON AND AGAIN ON FRIDAY AFTERNOON. THESE WILL LARGELY
DRIVE THE POP DISTRIBUTION ON A DAY TO DAY BASIS...BUT DID INDICATE
A GRADIENT FROM SOUTH TO NORTH EACH DAY MAINLY BASED ON MOISTURE
DISTRIBUTION IN PLACE ACROSS THE AREA.

AS FOR SEVERE POTENTIAL...AGAIN MUCH WILL BE SHORTWAVE
DEPENDENT...BUT MODELS DO NOT SHOW MUCH IN THE WAY OF ANY COLD
POOLS MOVING INTO THE AREA. VALUES AT 500MB AVERAGE AROUND -8C TO
-9C...CONDUCIVE FOR SOME SEVERE STORMS BUT NOTHING TO INDICATE
MORE THAN TYPICAL SUMMERTIME CONDITIONS AT THIS TIME. CAPE VALUES
MIRROR THIS FINDING WITH 2000 TO 3000 J/KG EXPECTED EACH DAY WITH
LITTLE SHEAR EXPECTED.

DEESE

&&

.CLIMATE...

RECORDS FOR 07-02

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     103 1925     65 1943     76 1931     56 1937
   KATL      99 1954     68 1943     79 1996     58 1937
   KCSG     101 1990     72 1981     78 1996     59 1950
                1970
   KMCN     103 1954     77 1943     79 1931     58 2008
                                                    1937

RECORDS FOR 07-03

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     102 1925     70 1943     77 1978     58 1932
   KATL     101 1925     74 1943     77 1931     60 1881
   KCSG     101 1970     75 1988     77 1997     64 1950
                                        1996
   KMCN     104 1970     78 1944     77 1931     63 2010
                                                    1919
                                                    1918

RECORDS FOR 07-04

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     102 1925     71 1940     75 1980     57 1996
                                        1931
   KATL      99 1948     72 1940     75 1993     59 1967
                            1922        1980        1933
                                        1931
   KCSG      99 2006     80 1994     76 2000     64 1986
                                        1998
                                        1997
   KMCN     101 1979     74 1940     79 1931     59 1967

RECORDS FOR 07-05

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     101 1954     70 1976     76 1980     58 1933
   KATL      99 1948     70 1915     78 1980     59 1933
   KCSG     102 1979     78 1976     78 1979     64 1952
   KMCN     101 1954     75 1944     76 1980     61 1967
                            1940        1931

&&

.AVIATION...
06Z UPDATE...
SHRA/TSRA AROUND MCN AND AHN SHOULD CONTINUE FOR THE NEXT FEW
HOURS. CONVECTION CHANCES LOOK BETTER TODAY SO HAVE INCLUDED
PROB30 TSRA AT ALL SITES...HOWEVER BEST CHANCES ARE FOR MCN...CSG
AND AHN. ALTHOUGH PROB30 GOES UNTIL 02/03Z...COULD SEE TSRA LAST
LONGER THAN THAT. WITH OUTFLOW FROM TSRA...WIND DIRECTION HAS BEEN
VRB. ALTHOUGH ATL SITES AND AHN HAVE SWITCHED TO EAST
WINDS...SHOULD SEE GENERAL FLOW SWITCH BACK TO WESTERLY FOR
TODAY...ALTHOUGH ANY THUNDERSTORMS THAT DEVELOP TODAY COULD AGAIN
PRODUCE VRB WIND. VSBY RESTRICTIONS ARE LIMITED TO TSRA...BUT CANT
RULE OUT 5SM OR 6SM AROUND SUNRISE OUTSIDE OF TSRA.

//ATL CONFIDENCE...06Z UPDATE...
HIGH CONFIDENCE ON VSBYS. MEDIUM CONFIDENCE ON CIGS. LOW
CONFIDENCE ON WIND DIRECTION THROUGH 12Z...THEN MEDIUM CONFIDENCE.
LOW CONFIDENCE ON WHETHER TSRA WILL FORM DIRECTLY AT THE AIRPORT
TODAY.

11

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS         104  72  99  72 /  50  50  40  20
ATLANTA        101  76  97  74 /  40  40  40  20
BLAIRSVILLE     95  68  89  65 /  40  40  30  20
CARTERSVILLE   100  69  98  67 /  30  30  30  20
COLUMBUS       101  76  97  73 /  40  40  40  30
GAINESVILLE    102  73  96  72 /  40  40  40  20
MACON          102  74  96  73 /  50  50  40  30
ROME           103  69  98  68 /  30  30  30  20
PEACHTREE CITY 101  70  97  68 /  40  40  40  20
VIDALIA        100  75  96  77 /  50  50  40  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...
BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...
CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...
DADE...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FAYETTE...
FLOYD...FORSYTH...GLASCOCK...GORDON...GREENE...GWINNETT...HALL...
HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON...
JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR...
LAURENS...MACON...MADISON...MARION...MERIWETHER...MONROE...
MONTGOMERY...MORGAN...MUSCOGEE...NEWTON...NORTH FULTON...
OCONEE...OGLETHORPE...PAULDING...PEACH...PIKE...POLK...PULASKI...
PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...STEWART...
SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...
TREUTLEN...TROUP...TWIGGS...UPSON...WALKER...WALTON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WHITFIELD...WILCOX...WILKES...
WILKINSON.

&&

SHORT TERM...11
LONG TERM....DEESE
AVIATION...11
Hazardous weather outlook, Jul 2, 5:14 AM EDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
514 AM EDT MON JUL 2 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-030915-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
514 AM EDT MON JUL 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
DANGEROUSLY HOT TEMPERATURES ARE EXPECTED ACROSS NORTH AND
CENTRAL GEORGIA TODAY. ISOLATED SEVERE STORMS ARE EXPECTED.

.SYNOPSIS...
A STRONG MID AND UPPER LEVEL RIDGE WILL CONTINUE TO WEAKEN
SLIGHTLY ACROSS THE AREA ALLOWING FOR GREATER COVERAGE OF STORMS.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD WILL BE DANGEROUSLY HOT TEMPERATURES ALTHOUGH
THERE WILL BE AN OPPORTUNITY FOR SCATTERED THUNDERSTORM DEVELOPMENT
THIS AFTERNOON. ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF
PRODUCING DAMAGING WINDS AND LARGE HAIL.

.DISCUSSION...
RECORD BREAKING TEMPERATURES ARE POSSIBLE ONCE AGAIN TODAY WITH
AFTERNOON TEMPERATURES CLIMBING INTO THE 100 TO 105 RANGE AND HEAT
INDICES FROM 105 TO 110. WITH THESE DANGEROUSLY HOT
TEMPERATURES...THE HEAT ADVISORY HAS BEEN CONTINUED. IT IS
IMPORTANT TO STAY IN AIR-CONDITIONED ROOMS AND TO STAY HYDRATED.
FOR SAFETY TIPS VISIT WEATHER.GOV/ATLANTA. FOR DETAILS ON THE HEAT
ADVISORY AND EXCESSIVE HEAT WARNING SEE NPWFFC.

THUNDERSTORMS ARE ONGOING THIS MORNING BUT SHOULD DIMINISH BEFORE
RE-DEVELOPMENT TAKES PLACE LATER THIS AFTERNOON. A SURFACE TROUGH
AND HIGH INSTABILITY WILL ACT AS A FOCUS FOR SCATTERED
THUNDERSTORM DEVELOPMENT WITH ISOLATED SEVERE STORMS LIKELY.
CONTINUED COLD MID LEVEL TEMPERATURES AND JUST ENOUGH FLOW ALOFT
WILL ALLOW FOR LARGE HAIL IN THE STRONGER STORMS. IN
ADDITION...MOST STORMS WILL BE CAPABLE OF PRODUCING STRONG TO
IN SOME CASES SEVERE WIND GUSTS DUE TO THE PRESENCE OF ENHANCED
DOWNDRAFT PARAMETERS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
BORDERLINE HEAT ADVISORY CONDITIONS WILL BE IN PLACE FOR TUESDAY
AFTERNOON OVER EAST CENTRAL PORTIONS OF THE AREA. AN ADDITIONAL
HEAT ADVISORY MAY BE NEEDED FOR THIS AREA LATER TODAY. AS SERIES
OF SHORTWAVES WILL MOVE THROUGH THE REGION THROUGH WEEKS END
ENHANCING THE THUNDERSTORM POTENTIAL WEDNESDAY AND AGAIN ON FRIDAY
AFTERNOON. GENERALLY SCATTERED COVERAGE IS EXPECTED FOR MOST AREAS
THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, Jul 2, 1:48 AM EDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
148 AM EDT MON JUL 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             JULIETTE                33.11N 83.80W
07/01/2012  E1.75 INCH       MONROE             GA   PUBLIC

            NWS BIRMINGHAM RELAYED A REPORT FROM THE PUBLIC OF GOLF
            BALL SIZED HAIL NEAR JULIETTE.

&&

DEESE
Special weather statement, Jul 2, 2:14 AM EDT, 5 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
214 AM EDT MON JUL 2 2012

GAZ006-007-013-014-020700-
214 AM EDT MON JUL 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN PICKENS...DAWSON...FANNIN AND GILMER COUNTIES UNTIL 300 AM EDT...

AT 211 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MOUNTAINTOWN...MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS PICKENS...
DAWSON...FANNIN AND GILMER COUNTIES THROUGH 300 AM EDT. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE MOUNTAINTOWN...ELLIJAY...
EAST ELLIJAY...CHERRY LOG...CARTECAY...PISGAH...ROY...MARION...
FAUSETT LAKE...AMICALOLA FALLS STATE PARK...LEN FOOTE HIKE INN...
BLACK GAP SHELTER...STOVER CREEK SHELTER...SPRINGER MOUNTAIN SHELTER
AND MARGRET.

&&

LAT...LON 3479 8410 3473 8410 3448 8426 3473 8463
      3487 8450
TIME...MOT...LOC 0614Z 304DEG 14KT 3475 8447
Special weather statement, Jul 2, 2:33 AM EDT, 5 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
233 AM EDT MON JUL 2 2012

GAZ004>006-012-020715-
233 AM EDT MON JUL 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WHITFIELD...MURRAY...FANNIN AND GORDON COUNTIES UNTIL 315 AM
EDT...

AT 228 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ETON...MOVING EAST AT 15 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS
WHITFIELD...MURRAY...FANNIN AND GORDON COUNTIES THROUGH 315 AM EDT.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE NORTH GEORGIA
SPEEDWAY...RAMHURST...CHATSWORTH...ETON...CRANDALL...SUMAC...FORT
MOUNTAIN STATE PARK...CARTERS...CONASAUGA LAKE...COLWELL AND JONES
MILL.

&&

LAT...LON 3493 8445 3485 8449 3485 8461 3484 8459
      3482 8459 3478 8464 3477 8463 3474 8465
      3457 8465 3441 8474 3443 8503 3494 8481
TIME...MOT...LOC 0633Z 278DEG 12KT 3483 8472
Special weather statement, Jul 2, 3:02 AM EDT, 4 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
302 AM EDT MON JUL 2 2012

GAZ011-012-019-020-020745-
302 AM EDT MON JUL 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN BARTOW...CHATTOOGA...FLOYD AND GORDON COUNTIES UNTIL 345 AM EDT...

AT 300 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SUBLIGNA...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS BARTOW...
CHATTOOGA...FLOYD AND GORDON COUNTIES THROUGH 345 AM EDT. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE LAKE MARVIN...TRION...
SUBLIGNA...TIDINGS...EVERETT SPRINGS...OOSTANAULA...ARMUCHEE...
PLAINVILLE...PINSON...SHANNON...ADAIRSVILLE AND CASSVILLE.

&&

LAT...LON 3458 8536 3459 8535 3459 8527 3459 8506
      3421 8482 3428 8514 3459 8538
TIME...MOT...LOC 0702Z 337DEG 22KT 3453 8515
Special weather statement, Jul 2, 6:42 AM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
642 AM EDT MON JUL 2 2012

GAZ041-042-052-021130-
642 AM EDT MON JUL 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN CARROLL...HARALSON AND HEARD COUNTIES UNTIL 730 AM EDT...

AT 637 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES NORTHWEST OF BOWDON...MOVING SOUTHEAST
AT 15 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS CARROLL...
HARALSON AND HEARD COUNTIES THROUGH 730 AM EDT. SOME LOCATIONS IN THE
PATH OF THE STORM INCLUDE BLACKJACK MOUNTAIN...TYUS...JOHN TANNER
STATE PARK...ROOPVILLE...BOWDON AND MOUNT ZION.

&&

LAT...LON 3359 8508 3343 8511 3343 8529 3344 8531
      3376 8536
TIME...MOT...LOC 1042Z 303DEG 15KT 3366 8547
Special weather statement, Jul 2, 7:36 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
736 AM EDT MON JUL 2 2012

GAZ066-078-021215-
736 AM EDT MON JUL 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN TROUP AND HARRIS COUNTIES UNTIL 815 AM EDT...

AT 732 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CANNONVILLE...MOVING EAST AT 10 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS TROUP AND
HARRIS COUNTIES THROUGH 815 AM EDT. SOME LOCATIONS IN THE PATH OF THE
STORM INCLUDE LONG CANE...ABBOTTSFORD...PIEDMONT HEIGHTS...
CANNONVILLE...LAGRANGE...SMITHS CROSSROAD...WHITESVILLE-PINE LAKE...
BAUGHS CROSSROADS...JONES CROSSROADS...BIG SPRINGS AND MOUNTVILLE.

&&

LAT...LON 3305 8486 3289 8486 3274 8493 3289 8519
      3312 8523
TIME...MOT...LOC 1136Z 290DEG 9KT 3300 8511

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 8:07 PM EDTSpecial Weather StatementFFCDodge, Montgomery, Telfair, Toombs, Wheeler38 min
Jul 1, 8:42 PM EDTSevere Thunderstorm WarningFFCMontgomery, Toombs, Wheeler18 min
Jul 1, 8:46 PM EDTSpecial Weather StatementFFCCrisp, Dooly, Pulaski, Wilcox29 min
Jul 1, 8:51 PM EDTSpecial Weather StatementFFCTelfair24 min
Jul 1, 9:04 PM EDTSevere Thunderstorm WarningFFCCrisp, Wilcox41 min
Jul 1, 11:18 PM EDTSpecial Weather StatementFFCWhite27 min
Jul 1, 11:22 PM EDTSpecial Weather StatementFFCTowns23 min
Jul 1, 11:58 PM EDTSpecial Weather StatementFFCPeach32 min
Jul 2, 12:04 AM EDTSpecial Weather StatementFFCClarke, Madison, Oglethorpe26 min
Jul 2, 12:13 AM EDTSpecial Weather StatementFFCChattahoochee32 min
Jul 2, 12:34 AM EDTSpecial Weather StatementFFCHouston, Pulaski41 min
Jul 2, 12:36 AM EDTSpecial Weather StatementFFCGreene24 min
Jul 2, 12:41 AM EDTSpecial Weather StatementFFCJasper, Morgan, Putnam34 min
Jul 2, 12:46 AM EDTSpecial Weather StatementFFCMarion, Schley44 min
Jul 2, 1:00 AM EDTSpecial Weather StatementFFCTowns30 min
Jul 2, 1:03 AM EDTSpecial Weather StatementFFCBleckley, Twiggs42 min
Jul 2, 1:05 AM EDTSpecial Weather StatementFFCFannin, Lumpkin, Towns, Union, White25 min
Jul 2, 1:32 AM EDTSpecial Weather StatementFFCTowns, Union43 min
Jul 2, 2:14 AM EDTSpecial Weather StatementFFCGilmer46 min
Jul 2, 2:33 AM EDTSpecial Weather StatementFFCGordon, Murray42 min
Jul 2, 3:02 AM EDTSpecial Weather StatementFFCFloyd43 min
Jul 2, 3:52 AM EDTHeat AdvisoryFFCDade11 hr
Jul 2, 6:42 AM EDTSpecial Weather StatementFFCCarroll48 min
Jul 2, 5:44 PM EDTSpecial Weather StatementFFCDade46 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.